New Mexico, 2006Heavy Rain in New Mexico, August 6, 2006
August 6, 2006 · NWS ABQ · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 6, 1:51 PM MST, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 6, 1:51 PM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MDT SUN AUG 6 2006
.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS MAINLY FROM
INTERSTATE 40 NORTH BECOMING NUMEROUS THIS AFTERNOON. RAINFALL
RATES APPROACHING 2 INCHES PER HOUR WERE MEASURED IN THE
ALBUQUERQUE AREA...WITH SIMILAR RATES EXPECTED ELSEWHERE IN THE
STATE ONCE CONVECTION FILLS IN THE GAPS. STORMS ARE GENERALLY SLOW
MOVERS TO THE NORTH WITH SOME STORMS NOW STARTING TO FIRE SOUTH OF
THE INTERSTATE. EXPECTING MANY ARROYO AND SMALL STREAM ADVISORIES
TO FOLLOW AS RAINFALL DISTRIBUTION BECOMES MORE GENERAL AS THE
AFTERNOON WEARS ON.
CURRENTLY...RIDGE ALOFT CENTERED OVER THE SOUTHEAST U.S. WITH
STATIONARY HIGH AMPLITUDE TROUGH OFFSHORE THE U.S. WEST COAST.
BROAD SOUTHERLY FLOW ALOFT CONTINUES TO OVERSPREAD THE STATE WITH
EMBEDDED WEAK SHORTWAVES AND PULSES OF MOISTURE. SURFACE HIGH
CENTERED OVER EASTERN COLORADO WITH THERMAL LOW OVER THE LOWER
COLORADO VALLEY PROVIDING LOW LEVEL SUPPORT FOR PATTERN ALOFT.
THETA E RIDGE AXIS LIES BROADLY FROM SILVER CITY NORTHEAST TO THE
SANGRE DE CRISTO MOUNTAINS...AND THIS WILL BE A WEAK FOCUS FOR
HEAVIER RAINFALL OVER THE NEXT 12 HOURS.
MODELS...CONSENSUS SOLUTION EXPANDING RIDGE ALOFT WESTWARD TOWARD
ARIZONA OVER THE NEXT COUPLE OF DAYS WITH GRADUAL DECREASE IN
COVERAGE AND INTENSITY FOR SHOWERS AND THUNDERSTORMS FOR NM AS
DYNAMIC TRIGGERS MOVE WEST WITH RIDGE MARGINS. WRF DEEPENING A
WEAK LOW IN THE FOUR CORNERS AREA BY TUESDAY NIGHT TO PULL A
LITTLE MORE MOISTURE NORTH OVER THE STATE BY MIDWEEK...AND
EXPECTING MARGINAL INCREASE IN SHOWER COVERAGE FOR WEDNESDAY.
OTHERWISE...NO SIGNIFICANTLY INCREASED ADVECTION OF MOISTURE
NORTHWARD EXPECTED FOR THE REMAINDER OF THE WORK WEEK.
SHY.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 64 90 65 88 / 20 30 50 20
GALLUP.......................... 57 85 58 83 / 40 20 30 30
GRANTS.......................... 57 82 57 83 / 40 20 30 30
GLENWOOD........................ 60 89 60 90 / 50 20 30 30
CHAMA........................... 48 79 47 79 / 60 50 50 30
LOS ALAMOS...................... 53 78 53 82 / 40 20 20 20
RED RIVER....................... 43 72 43 73 / 50 40 30 40
TAOS............................ 54 81 52 83 / 50 30 30 20
SANTA FE........................ 58 82 56 84 / 30 20 20 30
SANTA FE AIRPORT................ 59 84 60 85 / 30 10 20 20
ESPANOLA........................ 55 89 55 89 / 30 20 20 20
ALBUQUERQUE HEIGHTS............. 68 85 68 86 / 30 10 20 20
ALBUQUERQUE VALLEY.............. 65 87 66 88 / 30 10 20 20
ALBUQUERQUE FOOTHILLS........... 67 85 63 87 / 30 10 20 20
ALBUQUERQUE WEST MESA........... 66 86 64 90 / 30 10 20 20
SOCORRO......................... 61 88 61 89 / 20 20 20 20
SANDIA PARK/CEDAR CREST......... 46 74 49 77 / 30 10 20 20
MORIARTY/ESTANCIA............... 56 83 54 84 / 30 10 20 20
CARRIZOZO....................... 58 88 57 86 / 20 20 30 20
RUIDOSO......................... 51 79 52 77 / 20 30 50 40
RATON........................... 55 84 54 86 / 30 20 20 20
LAS VEGAS....................... 55 80 53 82 / 30 20 30 30
ROY............................. 60 85 60 85 / 20 10 20 10
CLAYTON......................... 64 89 63 90 / 20 10 20 10
SANTA ROSA...................... 59 91 59 89 / 10 10 20 5
TUCUMCARI....................... 66 93 66 93 / 10 10 20 5
FORT SUMNER..................... 65 89 65 88 / 10 10 20 10
CLOVIS.......................... 66 92 65 89 / 20 20 20 10
PORTALES........................ 66 90 66 89 / 20 20 20 10
ROSWELL......................... 67 95 67 91 / 10 20 20 10
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25
Hazardous weather outlook, Aug 6, 5:00 AM MST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN AUG 6 2006
NMZ001>021-026-071200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT SUN AUG 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED
FLOODING ACROSS THE CENTRAL AND NORTH CENTRAL MOUNTAINS...RIO
GRANDE VALLEY...NORTHWEST MOUNTAINS...WEST CENTRAL MOUNTAINS AND
SOUTHWEST MOUNTAINS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SOME
THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING ON
TUESDAY AFTERNOON AND EVENING ALONG AND SOUTH OF I-40...AS WELL AS
IN THE NORTHEAST HIGHLANDS...NORTHERN MOUNTAINS AND THE UPPER RIO
GRANDE VALLEY.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL
AMOUNTS...RISING WATER LEVELS AND/OR FLOODING THROUGH THE NATIONAL
WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.
44
In the hours before
Special weather statement, Aug 6, 12:10 PM MST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
110 PM MDT SUN AUG 6 2006
NMZ001>005-008>012-014>017-062115-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-
SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
110 PM MDT SUN AUG 6 2006
...ISOLATED STRONG THUNDERSTORMS WITH HEAVY RAIN FOR CENTRAL AND
WESTERN NEW MEXICO THIS AFTERNOON...
LOCALLY HEAVY RAIN AND BURSTS OF SMALL HAIL ARE EXPECTED THIS
AFTERNOON FROM ISOLATED STRONG THUNDERSTORMS DEVELOPING ACROSS
CENTRAL AND WESTERN NEW MEXICO. ACTIVE STORMS WILL STRETCH FOR
THE ALBUQUERQUE METRO AREA NORTH TOWARDS SANTA FE...TAOS..RED
RIVER...LAS VEGAS AND RATON. OTHER STORMS WILL BE LOCATED FROM
ALBUQUERQUE NORTHWEST AND WEST TOWARDS FARMINGTON...GRANTS AND
GALLUP.
WATCH FOR HEAVY RAIN OF ONE TO TWO INCHES IN LESS THAN AN HOUR AND
BURSTS OF ONE QUARTER INCH TO ONE HALF INCH HAIL AS STORMS MOVE
SOUTH TO NORTH THIS AFTERNOON. STAY ALERT FOR QUICK WATER RISES
NEAR SMALL ARROYOS AND IN ROAD DITCHES WHEN TRAVELLING TOWARDS
STORMS. SOME WATER PONDING WILL BE POSSIBLE ON THE INTERSTATES AND
MAJOR STATE HIGHWAYS.
CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE TREND AND
MOVEMENT OF DEVELOPING STORMS.
03
Special weather statement, Aug 6, 2:05 PM MST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT SUN AUG 6 2006
NMZ001-062200-
NORTHWEST PLATEAU-
305 PM MDT SUN AUG 6 2006
...THUNDERSTORMS WITH HEAVY RAIN INCREASING ACROSS SAN JUAN COUNTY...
LATEST RADAR AND SATELLITE IMAGES SHOW THUNDERSTORMS WITH HEAVY RAIN
INCREASING ACROSS CENTRAL SAN JUAN COUNTY. NORTHWARD MOVEMENT OF
THESE STORMS MAY BRING HEAVY RAINS OF ONE INCH IN 30 TO 45 MINUTES
TO THE FARMINGTON...BLOOMFIELD AND AZTEC AREAS BETWEEN 345 PM AND
430 PM.
AT 300 PM HEAVIEST RAINS WERE LOCATED ABOUT 20 MILES SOUTH OF
FARMINGTON ALONG HIGHWAY 371. OTHER STRONG SHOWERS EXTEND EAST TO
HIGHWAY 550 ABOUT 20 MILES SOUTHEAST OF BLOOMFIELD.
WATCH FOR HEAVY RAIN DURING LATE AFTERNOON TO BRING A QUICK WATER
RISE INTO SMALL ARROYOS AND SHALLOW ROAD DITCHES.
CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE
ADVISORIES OR WARNINGS.
03
Special weather statement, Aug 6, 2:18 PM MST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
318 PM MDT SUN AUG 6 2006
NMZ002>005-008>011-014>017-062300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS-
SANGRE DE CRISTO MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS-
318 PM MDT SUN AUG 6 2006
..HEAVY RAIN THUNDERSTORMS CONTINUING ACROSS NORTHWEST AND NORTH
CENTRAL NEW MEXICO THIS AFTERNOON...
A PEAK PERIOD FOR LOCALLY HEAVY RAIN AND BURSTS OF SMALL HAIL IS
EXPECTED THROUGH 530 PM ACROSS NORTHWEST AND NORTH CENTRAL NEW
MEXICO.
STORMS WILL BE MOST ACTIVE TO THE NORTH AND NORTHEAST OF ALBUQUERQUE
STRETCHING FROM NEAR SANTA FE AND ESPANOLA TO TAOS AND ALSO BETWEEN
LAS VEGAS AND RATON.
OTHER STORMS WILL BE APPROACHING FARMINGTON AND BLOOMFIELD FROM THE
SOUTH. THE INTERSTATE 40 CORRIDOR BETWEEN GRANTS...GALLUP AND
WINSLOW ARIZONA WILL ALSO SEE BURSTS OF HEAVY RAIN.
SMALLER AND LESS INTENSE RAIN STORMS WILL BE INCREASING SOUTH OF
ALBUQUERQUE DURING MID AND LATE AFTERNOON WITH A FEW STORMS NEAR
SOCORRO AND FROM NEAR MOUNTAINAIR NORTH OVER THE MANZANO MOUNTAINS
TO INTERSTATE 25 AT TIJERAS.
ISOLATED HEAVY RAINS WILL BE LOCATED SOUTH OF GRANTS INTO WESTERN
SOCORRO COUNTY NEAR ALAMO NAVAJO RESERVATIONS AND EASTERN CATRON
COUNTY NORTH OF GILA CLIFF DWELLINGS NATIONAL MONUMENT.
WATCH FOR HEAVY RAIN OF ONE TO TWO INCHES IN LESS THAN AN HOUR AND
BURSTS OF ONE QUARTER INCH TO ONE HALF INCH HAIL AS STORMS MOVE
SOUTH TO NORTH THIS AFTERNOON. STAY ALERT FOR QUICK WATER RISES
NEAR SMALL ARROYOS AND IN ROAD DITCHES WHEN TRAVELLING TOWARDS
STORMS. SOME WATER PONDING WILL BE POSSIBLE ON THE INTERSTATES AND
MAJOR STATE HIGHWAYS.
CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE TREND AND
MOVEMENT OF DEVELOPING STORMS.
03
Special weather statement, Aug 6, 3:30 PM MST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
430 PM MDT SUN AUG 6 2006
NMZ009-010-062315-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-
430 PM MDT SUN AUG 6 2006
...NEW STORMS MOVING NORTH ALONG MANZANO MOUNTAINS INTO EAST
ALBUQUERQUE...
NEW THUNDERSTORMS WERE BUILDING SOUTH AND SOUTHEAST OF ALBUQUERQUE
AND WILL BRING ADDITIONAL BRIEF HEAVY RAIN TO EAST ALBUQUERQUE AS
THEY MOVE NORTH THROUGH 6 PM.
EXPECT INCREASING RAIN OVER PARTS OF SOUTHEAST ALBUQUERQUE BEFORE 5
PM. ADDITIONAL OR NEW FLOOD ADVISORIES MAY BE REQUIRED PRIOR TO 530
PM AS THESE FRESH RAINS SPREAD INTO EASTERN ALBUQUERQUE AND EASTERN
BERNALILLO COUNTY.
03
Special weather statement, Aug 6, 4:15 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
515 PM MDT SUN AUG 6 2006
NMZ009-010-070015-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-
515 PM MDT SUN AUG 6 2006
...NEW STORMS MOVING NORTH ALONG MANZANO MOUNTAINS INTO EAST
ALBUQUERQUE...
NEW THUNDERSTORMS WERE BUILDING SOUTH AND SOUTHEAST OF ALBUQUERQUE
AND WILL BRING ADDITIONAL BRIEF HEAVY RAIN TO EAST ALBUQUERQUE AS
THEY MOVE NORTH THROUGH 6 PM.
EXPECT INCREASING RAIN OVER PARTS OF SOUTHEAST ALBUQUERQUE BEFORE 5
PM. ADDITIONAL OR NEW FLOOD ADVISORIES MAY BE REQUIRED PRIOR TO 530
PM AS THESE FRESH RAINS SPREAD INTO EASTERN ALBUQUERQUE AND EASTERN
BERNALILLO COUNTY.
NMZ001>005-008-011-014>017-070015-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
NORTHWEST PLATEAU-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
515 PM MDT SUN AUG 6 2006
..HEAVY RAIN THUNDERSTORMS CONTINUING ACROSS NORTHWEST AND NORTH
CENTRAL NEW MEXICO...
A PEAK PERIOD FOR LOCALLY HEAVY RAIN AND BURSTS OF SMALL HAIL IS
EXPECTED THROUGH 7 PM ACROSS NORTHWEST AND NORTH CENTRAL NEW MEXICO.
STORMS WILL BE MOST ACTIVE FROM ALBUQUERQUE NORTHEAST TO LAS VEGAS
AND RATON ALONG INTERSTATE 25 AND ALSO WEST OF ALBUQUERQUE ALONG
INTERSTATE 40 TO GRANTS.
A NUMBER OF FLOOD ADVISORIES OR WARNING ARE IN EFFECT DURING LATE
AFTERNOON SO REMAIN ALERT FOR HEAVY RAIN WHICH BRINGS ARROYO FLOODING
AND FILLS ROAD DITCHES...CITY STREETS AND LOW WATER CROSSINGS WITH
HEAVY AND FAST MOVING RUNOFF THROUGH 7 PM THIS EVENING.
CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE TREND AND
MOVEMENT OF DEVELOPING STORMS.
03
Heavy Rain, Sandoval
- When
- August 6, 5:10 PM MST to 6:10 PM MST
- Where
- Sandoval County, Rio Rancho
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.689, -106.866 (the zone’s center; the record gives no point)
Heavy rain of one inch in 35 minutes wiped out the road repairs along Rio Oso Road in eastern Rio Rancho leaving 6 to 10 foot gullies and again exposing water and electric lines buried in the road which runs in an old arroyo channel.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 6, 20061 death · 1 event
- Rip Current in Florida, August 6, 20061 death · 1 event
- Damaging Winds and Lightning Strike in Texas, August 6, 2006$178,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Kansas, August 6, 2006$90,000 · 1 in hail · 5 events
- Damaging Winds in Kansas, August 6, 2006$50,000 · 65 kt wind · 2 events
- Flash Flood in New Mexico, August 6, 2006$50,000 · 1 event
- Damaging Wind in Texas, August 6, 2006$50,000 · 65 kt wind · 1 event
- Flash Flood in Wyoming, August 6, 2006$40,000 · 1 event
- Heavy Rain in Virginia, August 6, 2006$30,000 · 1 event
- Heat in Kansas, August 6, 200617 events
- Drought in Montana, August 6 to 31, 200616 events
- Damaging Wind in Tennessee, August 6, 2006$18,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530049.